MAUDE Adverse Event Report: SEE H.10 DELTAPAQ 9MMX25CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAPAQ 9MMX25CM SR PLAT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10092520
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding date of birth, age, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as phone and email address are not available / unknown.[conclusion]: the healthcare professional reported that during the coil embolization of a short neck splenic artery aneurysm, the 9mm x 25cm deltapaq 10 stretch resistant coil (dfs10092520 / s10053) was chosen after previous coils were advanced and placed through the prowler select plus microcatheter.The deltapaq 10 stretch resistance coil became impeded in the distal third of the microcatheter and could not be advanced to the target lesion.The coil was removed to be returned for evaluation and analysis.There was no report of any patient consequence or adverse event associated with the event.The 9mm x 25cm deltapaq 10 stretch resistant coil was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 9mm x 25cm deltapaq 10 stretch resistant coil was received contained in a pouch.The hub and the device positioning unit (dpu) were inspected and found to be in normal good condition without any damage.The resheathing tool and the introducer were not returned.The returned device underwent microscopic inspection.The resistance heating (rh) and the articulation join were inspected through the microscope and found to be without damage.The rh was not heated.The embolic coil was found kinked and in stretched condition.Without the coil introducer and with the observed condition of the embolic coil, functional analysis was not able to be performed and the issue reported in the complaint that the coil became impeded in the distal third of the microcatheter and could not be advanced was not confirmed through functional analysis of the returned device.A review of manufacturing documentation associated with this lot (s10053) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil kinked and stretched are known potential issues associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink and stretching from occurring.The coil kinked and stretched conditions were not originally reported with the complaint.The exact cause of the observed kinked and stretched condition of the embolic coil could not be conclusively determined; however, excessive force may have been inadvertently applied during the procedural handling of the device and/or during the interaction with the concomitant microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 25cm deltapaq 10 stretch resistant coil left the manufacturing facility with the embolic coil in the stretched/tangled condition observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of a short neck splenic artery aneurysm, the 9mm x 25cm deltapaq 10 stretch resistant coil (dfs10092520 / s10053) was chosen after previous coils were advanced and placed through the prowler select plus microcatheter.The deltapaq 10 stretch resistance coil became impeded in the distal third of the microcatheter and could not be advanced to the target lesion.The coil was removed to be returned for evaluation and analysis.There was no report of any patient consequence or adverse event associated with the event.The 9mm x 25cm deltapaq 10 stretch resistant coil was returned for evaluation which revealed that the embolic coil was kinked and stretched.Based on the product analysis completed on 3/19/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPAQ 9MMX25CM SR PLAT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8450154
Report Number3008114965-2019-00968
Device Sequence Number2926490
Product Code KRD
UDI-Device Identifier00878528007968
UDI-Public00878528007968
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberDFS10092520
Device Lot NumberS10053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1